Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 55, NWS Corpus Christi, TX

June 20, 2021

NWS Corpus Christi, TX issued this small craft advisory at Jun 20, 2021, 10:01 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2021, 10:01 PM CDT (03:01 UTC)
Expired
Jun 21, 2021, 7:00 AM CDT
In force
9 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

870 
WHUS74 KCRP 210301
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1001 PM CDT Sun Jun 20 2021

GMZ230-210900-
/O.EXP.KCRP.SC.Y.0054.000000T0000Z-210621T0300Z/
/O.NEW.KCRP.SC.Y.0055.210621T0301Z-210621T0900Z/
Bays and Waterways from Baffin Bay to Port Aransas-
1001 PM CDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT MONDAY...

* WHAT...South winds 15 to 20 knots with gusts up to 25 knots 
  and choppy waters.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas.

* WHEN...Until 4 AM CDT Monday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-255-211115-
/O.CON.KCRP.SC.Y.0054.000000T0000Z-210621T1200Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
1001 PM CDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* WHAT...South winds around 20 knots with gusts up to 30 knots 
  expected.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM.

* WHEN...From 4 PM this afternoon to 7 AM CDT Monday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ270-275-211115-
/O.CON.KCRP.SC.Y.0054.000000T0000Z-210621T1500Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1001 PM CDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
MONDAY...

* WHAT...South winds around 20 knots with gusts up to 30 knots 
  and seas 5 to 7 feet expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...From 4 PM this afternoon to 10 AM CDT Monday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
829 
WHUS74 KCRP 210811
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
311 AM CDT Mon Jun 21 2021

GMZ250-255-211500-
/O.EXT.KCRP.SC.Y.0054.000000T0000Z-210621T1500Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
311 AM CDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...South winds around 20 knots with gusts up to 30 knots and
  seas 5 to 7 feet expected.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ270-275-211615-
/O.EXT.KCRP.SC.Y.0054.000000T0000Z-210621T1800Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
311 AM CDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...South winds around 20 knots with gusts up to 30 knots 
  and seas 5 to 7 feet expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-211200-
/O.EXT.KCRP.SC.Y.0055.000000T0000Z-210621T1200Z/
Bays and Waterways from Baffin Bay to Port Aransas-
311 AM CDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WHAT...South winds around 20 knots with gusts up to 25 knots 
  and choppy waters.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jun 20, 6:32 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 20, 6:32 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
632 PM CDT Sun Jun 20 2021

.DISCUSSION...Updated aviation discussion for the 00z TAF cycle.

&&

.AVIATION...

VFR conditions will become MVFR overnight, especially east where
MVFR cigs could develop as early as this evening. Expect a return
to VFR conditions from west to east Monday morning, with clouds
scattering out completely by afternoon. Southeast surface winds
will continue through the period, becoming gusty in places again
toward the end of the period.

&&

.PREV DISCUSSION... /Issued 348 PM CDT Sun Jun 20 2021/

SHORT TERM (Tonight through Monday Night)...

A weak mid level vorticity maximum/trough axis moving into the
Coastal Bend at this time will into the coastal waters tonight.
High moisture and good instability will linger along the coast
into the coastal waters with precipitable water values over 2
inches. Expect most of the activity will be over the waters but
will keep chance PoPs over the coastal plains. Breezy conditions
will linger into the early evening. With cloud cover and winds
staying up, will be a very muggy night with lows in the upper
70s to lower 80s.

The short wave trough will move east of the area with only a
lingering PoPs along the coast for possible sea breeze activity.
Emphasis of forecast for tomorrow will be the excessive heat.
Dewpoints will remain high through the day from the mid 70s
Brush Country to around 80 along the coast. Subsidence in the
wake of the trough will lead to hot temperatures especially
west. Upgraded the Excessive Heat Watch to Warning and expanded
it to include Duval, Jim Wells, and western Kleberg Counties.
The rest of the region will be at Heat Advisory levels with
maximum heat index values from 110 to 114 degrees.

Short wave trough moving out of the central plains into the
lower Mississippi Valley to south Texas late Monday night will
send a frontal boundary through south central Texas. Expect
convection will develop over the Hill Country Monday evening
that will move south into the Brush Country overnight, while
activity along the upper Texas coast builds back into the
Mid-Coast region late as well. With the amount of instability
in place, some of these storms could produce strong wind gusts.

LONG TERM (Tuesday through Sunday)...

Models are in fairly good agreement that a mid/upr level trough and
associated weak frontal boundary will settle into South Texas
Tuesday morning. This system will result in a good chance of
showers/storms early as it taps a moist (PWATs 2.3") and unstable
environment (CAPEs 1500-2000 J/KG). Expect some stabilization in the
wake of this precip with ridging aloft, however models hint at
isolated sea breeze convection in the afternoon as the boundary
moves back inland from the coast. Temperatures will be considerably
lower Tuesday -vs- Monday with a 5-10 degree temperature change. A
mid/upr level ridge builds over the region on Wednesday. However
enough moisture will be present with little cap for a few sea breeze
showers. Dry and hot conditions are expected Thurday/Friday with the
ridge persisting aloft and strengthening CAP. EC/ensemble guidance
shows the ridge breaking down Friday Night/Saturday as a trough
advances through the plains. Will carry a slight chance of showers
on Saturday with a chance on Sunday given the potential for another
weak front to move into the area. Heat Indices will range from
105- 109 for much of the week after Tuesday. P_ETSS guidance
continues to show the potential for minor coastal flooding from
Tuesday Night through Thursday as we approach the next
astronomical high tide cycle.

MARINE...

Moderate to strong onshore flow will continue over the coastal
waters occur tonight through early Monday morning as surface low
pressure deepens over southwest Texas. SCA is in effect until 03Z
Monday for the southern bays, 12Z Mon for the near shore waters,
and 15Z Mon for the offshore waters. The combination of a weak
upper level disturbance and copious moisture will contribute to
isolated to scattered showers and thunderstorms tonight through
Monday. The onshore flow will become weak to moderate Monday night
as frontal boundary moves into south-central Texas. Scattered
showers and storms are expected late Monday night.

A weak frontal boundary will drift into South Texas Tuesday morning
leading to a weak onshore winds. The onshore flow becomes moderate
to strong by the end of the week as low pressure strengthens in the
Southern Plains. Scattered thunderstorms will be possible Tuesday
with isolated showers and thunderstorms Tuesday night and Wednesday.
Isolated showers will be possible again by the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    82  94  78  90  78  /  30  20  40  60  20
Victoria          79  93  76  90  76  /  30  20  60  60  10
Laredo            81 107  78  95  78  /  10  10  40  40  20
Alice             79  98  77  93  75  /  20  10  30  60  20
Rockport          82  91  80  91  79  /  40  30  50  60  20
Cotulla           79 104  76  94  77  /  10  10  40  30  10
Kingsville        81  95  78  91  76  /  20  10  30  50  20
Navy Corpus       83  92  81  90  81  /  30  20  40  60  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Excessive Heat Warning from 1 PM to 7 PM CDT Monday For the
     following zones: Duval...Inland Kleberg...Jim Wells...La
     Salle...Live Oak...McMullen...Webb.

GM...Small Craft Advisory until 10 AM CDT Monday For the following
     zones: Waters from Baffin Bay to Port Aransas from 20 to 60
     NM...Waters from Port Aransas to Matagorda Ship Channel
     from 20 to 60 NM.

     Small Craft Advisory until 10 PM CDT this evening For the
     following zones: Bays and Waterways from Baffin Bay to Port
     Aransas.

     Small Craft Advisory until 7 AM CDT Monday For the following
     zones: Coastal waters from Baffin Bay to Port Aransas out
     20 NM...Coastal waters from Port Aransas to Matagorda Ship
     Channel out 20 NM.

&&

JV/71...AVIATION
Hazardous weather outlook, Jun 20, 3:28 PM CDT, 6 hours 33 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
328 PM CDT Sun Jun 20 2021

TXZ229>234-239>247-342>347-442-443-447-211200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
328 PM CDT Sun Jun 20 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

Maximum Heat Index values 105 to 109 degrees this afternoon.

Isolated to scattered thunderstorms tonight over the Coastal
Plains.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Expect isolated thunderstorms over the Coastal Bend Monday, becoming
scattered areawide Monday night and scattered to numerous areawide
Tuesday. Isolated thunderstorms expected Wednesday through the
weekend for eastern portions of South Texas.

Excessive Heat Warning is in effect for the Brush Country and
portions of the inland Coastal Bend Monday afternoon with maximum
heat index values from 115 to 119 degrees. Heat Advisory
conditions are likely across the rest of south Texas Monday
afternoon with maximum Heat index values of 110 to 114 degrees.
Heat index values of 105 to 109 degrees expected Wednesday
through Friday.

There is a moderate rip current risk Monday.

Minor coastal flooding may be possible during times of high tide
for Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-211200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
328 PM CDT Sun Jun 20 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

Small Craft Advisory is in effect through tonight for the Gulf
waters of the Middle Texas coast and until 10 PM for the bays
south of Port Aransas.

Scattered thunderstorms are possible tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Isolated to scattered thunderstorms are expected Monday becoming
scattered to numerous late Monday night into Tuesday. Isolated
thunderstorms expected Wednesday through the weekend.

Small Craft Advisory conditions will continue into early Monday
morning over the offshore waters.

TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 12:57 AM CDTSpecial Marine WarningCRP48 min
Jun 21, 1:06 AM CDTSpecial Weather StatementCRPCalhoun39 min
Jun 21, 3:15 AM CDTHeat AdvisoryCRPBee, Calhoun, Goliad, Kleberg, La Salle, Live Oak and 5 more16 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.